MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC

KARL STORZ SE & CO. KG INNER SHEATH FOR 27050 SC
Model Number 27050CA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that during a urology operation, the ceramic insulation of article 27050ca was broken and separated.The surgeon immediately retrieved and collected the separated fragment.A new replacement was used to complete the procedure.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Result of investigation: the device was sent to the manufacturer for inspection.During the manufacturer's technical inspection, the error description provided by the customer, "broken ceramic insulation of 27050ca", could be confirmed.The ceramic insert at the distal end of the shaft is broken.Black burn marks and a fusion bead can be seen inside the ceramic.This is a sign that the electrode has burned out.The ceramic has broken due to the heat generated.The cause can therefore be traced back to the electrode used (not sent in).The above investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.The corresponding ifu dcd218_en_v1.1_03-2024_ifu_ce-mdr contains adequate instructions and warnings e.G.3.2 correct handling and product testing if the product is not handled correctly, patients, users, and third parties may be injured.Only persons with the necessary medical qualification and who are acquainted with the application of the product may work with it.Check that the product is suitable for the procedure prior to use.Check the product for the following properties, for example, before and after every use: - functionality.- damage.- changes to the surface.- in the case of several components: completeness and correct assembly.Do not continue to use damaged products.Dispose of the product properly; see disposing of the product.Do not leave broken-off components inside the patient.Do not overload the product with mechanical stress.Do not bend bent products back to their original position.3.3 ceramic components.Ceramic components are sensitive and can be easily damaged.Handle products with ceramic components carefully.Check the ceramic components for damage (e.G., cracks, chips) before each use.Use only designated accessories to avoid damaging ceramic components.3.7 peak voltage output.In combination with hf devices, this product must only be exposed to a specific, recurring maximum peak voltage output.If the maximum permissible peak voltage output is exceeded, the product may be damaged.Damaged products can result in injury to patients, users, and third parties.Observe the peak voltage output stated for the electrode used in combination with the product.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
INNER SHEATH FOR 27050 SC
Common Device Name
INNER SHEATH FOR 27050 SC
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo 
MDR Report Key23770469
Report Number9610617-2025-02300
Device Sequence Number10615898
Product Code FJL
UDI-Device Identifier04048551077412
UDI-Public04048551077412
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27050CA
Device Catalogue Number27050CA
Device Lot NumberPN10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date12/10/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown